Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 11, 2013, 11:11 AM MDT for Albany County, Laramie County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 11:11 AM MDT (17:11 UTC)
- Expired
- Mar 11, 2013, 1:41 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS75 KCYS 111711 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1111 AM MDT MON MAR 11 2013 ...STRONG WINDS NEAR CHEYENNE THROUGH MID AFTERNOON TODAY... .A STRONG NORTHWEST TO SOUTHEAST ORIENTED JET STREAM OVERHEAD WILL COMBINE WITH THE SURFACE PRESSURE GRADIENT AND AN APPROACHING COLD FRONT TO PRODUCE STRONG NORTHWEST WINDS THROUGH MID AFTERNOON FROM THE SUMMIT OF INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE... ACROSS THE EASTERN FOOTHILLS OF THE LARAMIE RANGE WEST OF CHEYENNE AND OVER CENTRAL LARAMIE COUNTY INCLUDING CHEYENNE. WYZ116>118-112200- /O.NEW.KCYS.HW.W.0015.130311T1711Z-130311T2200Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1111 AM MDT MON MAR 11 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * TIMING...THROUGH 4 PM MDT TODAY. * WINDS...NORTHWEST WIND 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL WANT TO DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RUBIN
1 follow-up statement
435 WWUS75 KCYS 111941 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 141 PM MDT MON MAR 11 2013 ...STRONG WIND THREAT HAS ENDED... .A PASSING COLD FRONT WILL CONTINUE TO HELP DIMINISH THE STRONG WINDS THAT OCCURRED EARLIER. WYZ116>118-112045- /O.CAN.KCYS.HW.W.0015.000000T0000Z-130311T2200Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 141 PM MDT MON MAR 11 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF STRONG WINDS HAS ENDED AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA...AND SCATTERED RAIN AND SNOW SHOWERS BECOME MORE NUMEROUS. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 11, 3:25 AM MDT, 7 hours 46 minutes earlier.
Area forecast discussion, Mar 11, 3:25 AM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 AM MDT MON MAR 11 2013 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... SATELLITE PIX EARLY THIS MORNING SHOW AN UPSTREAM SHORTWAVE OVER MONTANA BEING DRIVEN SOUTHEAST BY A JET STREAK OF WHICH 00Z UPPER AIR ANALYSIS OBSERVED AT AROUND 120-140 KNOTS ACROSS SOUTHERN BRITISH COLUMBIA. THIS SHORTWAVE WILL ACCELERATE SOUTHEAST THROUGH THE REGION LATER TODAY AND TONIGHT PRODUCING A PERIOD OF SHOWER ACTIVITY. UPSTREAM RADARS AT BILLINGS AND RIVERTON ARE ALREADY RETURNING LIGHT ECHOES...THOUGH OBSERVATION SITES HAVE YET TO CONFIRM ANY PRECIPITATION HAS REACHED THE GROUND. THIS IS EXPECTED TO CHANGE ACROSS EAST CENTRAL WYOMING THIS MORNING AS LLVL FORCING ALONG THE ASSOCIATED COLD FRONT COMBINES WITH THE FAVORABLE NOSE OF THE AFOREMENTIONED JET STREAK. ALTHOUGH SHOWERY...PRECIPITATION WILL BECOME MORE WIDESPREAD THIS AFTERNOON AS H7/H5 LAPSE RATES STEEPEN TO NEAR 8C/KM AND LIFTED INDICES FALL TO ZERO. MODELS EVEN SHOW SOME SBCAPE VALUES OF AROUND 100 J/KG ACROSS THE EASTERN PLAINS BY THIS AFTERNOON. ALTHOUGH NOT CONFIDENT ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME...WOULD NOT BE SURPRISED TO SEE A FEW LIGHTNING STRIKES LATER TODAY. PRECIPITATION PHASE WILL BE TRICKY AS SFC TEMPERATURES WILL BE PLENTY WARM FOR RAIN INITIALLY. HOWEVER...EVAPORATIVE COOLING WITHIN THE COLUMN WILL BE SUFFICIENT TO MIX OR TURN TO SNOW... ESPECIALLY IN MORE INTENSE CONVECTION. MODELS ALSO POINT TO A BROAD AREA OF NEGATIVE EPV CO-LOCATED WITH AN AREA OF LLVL FRONTOGENESIS WHICH WILL FURTHER STRENGTHEN THE CONVECTIVE SHOWERS IN AREAS OF ENHANCED CSI. THIS AREA OF BEST LIFT WILL DRIFT INTO EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE BY AROUND MIDNIGHT. AS SUCH WILL SEE A GRADUAL DECREASE IN SHOWER COVERAGE FROM NORTH TO SOUTH LATER TONIGHT. SNOWFALL AMOUNTS OF AN INCH OR TWO WILL DEFINITELY BE A POSSIBILITY WITHIN THESE HEAVIER BANDS ESPECIALLY AS TEMPERATURES FALL THIS EVENING. COULD EVEN SEE LOCALLY HIGHER AMOUNTS IF ANY OF THESE BANDS BECOME STATIONARY. VISIBILITIES WILL DROP WITHIN THESE HEAVIER BANDS THIS AFTERNOON AND WITH TEMPERATURES THAT WILL FALL BELOW FREEZING AFTER SUNSET...MAY SEE SOME POOR TRAVELLING CONDITIONS FOR A TIME THIS EVENING. MOSTLY DRY CONDITIONS WILL RETURN FOR TUESDAY AND WEDNESDAY AS NORTHWEST FLOW ENSUES ACROSS THE REGION. WILL SEE PERIODIC BOUTS WITH CLOUD COVER...ESPECIALLY TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. HOWEVER...WITH THE JET AND STORM TRACK KEPT AT BAY NORTH OF THE CWFA...DO NOT EXPECT SUFFICIENT LIFT TO WARRANT ANY PRECIPITATION CHANCES. TEMPERATURES WILL IMPROVE DRAMATICALLY AS WELL AS H7 TEMPERATURES CLIMB FROM -6C TODAY AND TUESDAY TO NEAR FREEZING BY WEDNESDAY. SO HIGH TEMPERATURES WILL BE IN THE 40S TODAY AND TUESDAY...WITH 50S AND 60S RETURNING FOR WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY... UPPER RIDGE WILL BE OVER THE REGION THURSDAY THROUGH FRIDAY WHILE SLOWLY DEAMPLIFYING AS SHORTWAVE ENERGY RIDES ALONG THE NORTHERN PARTS OF THE RIDGE. QUITE MILD TEMPERATURES WILL BE OVER THE CWA THURSDAY AND FRIDAY WITH MAXS LIKELY REACHING THE 70S OVER THE PLAINS... ESPECIALLY PARTS OF THE NEBRASKA PANHANDLE. MODELS THEN BEGIN DIVERGING ON SOLUTIONS WITH RESPECT TO HANDLING OF SHORTWAVE ENERGY OFF THE NORTHEAST PACIFIC BEGINNING OVER THE WEEKEND WITH THE ECMWF BUILDING AN UPPER RIDGE OVER THE WESTERN CONUS SUNDAY WHILE THE GFS CARVES OUT A TROF. ECMWF ALSO DRIVES A COUPLE OF SHORTWAVES ACROSS THE CWA SATURDAY AND SUNDAY WHILE GFS IS FARTHER NORTH WITH THE FIRST ONE AND MUCH SLOWER WITH THE SECOND. WILL GO WITH SOME LOW POPS MAINLY OVER WESTERN AND NORTHERN PARTS OF THE CWA WHERE AGREEMENT IS SOMEWHAT BETTER THOUGH STILL NOT ALL THAT GOOD AS WELL AS COOL THINGS DOWN SOME AS HEIGHTS LOWER. && .AVIATION...12Z TAF ISSUANCE... VFR EXPECTED OVER ALL TERMINALS MOST OF TODAY WITH VARYING AMOUNTS OF MAINLY MID LEVEL CLOUDS. GUSTY WEST TO NORTHWEST WINDS ESPECIALLY NEAR THE MTNS THROUGH THIS AFTERNOON. SFC COLD FRONT WILL PUSH SOUTH ACROSS THE PLAINS THIS EVENING LOWERING CIGS BEHIND IT...WITH WIDESPREAD MVFR/IFR CIGS TONIGHT ESPECIALLY FROM KRWL TO KCYS ALONG WITH DEVELOPING AREAS OF LIGHT SNOW. && .FIRE WEATHER... RELATIVELY COOL AND SHOWERY CONDITIONS TODAY WILL KEEP ANY FIRE WEATHER CONCERNS DOWN. CONDITIONS WILL BEGIN TO DRY OUT FOR TUESDAY...ALTHOUGH TEMPERATURES WILL CONTINUE TO BE COOL ACROSS THE DISTRICT. HIGH TEMPERATURES WILL ONLY REACH THE 40S EACH DAY...WHICH WILL RESULT IN MINIMUM RELATIVE HUMIDITIES DROPPING INTO 30 TO 40 PERCENT RANGE. TEMPERATURES WILL TURN WARMER FOR WEDNESDAY THROUGH FRIDAY WITH DRY CONDITIONS CONTINUING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...HAHN LONG TERM/AVIATION...RE
Hazardous weather outlook, Mar 11, 5:46 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 546 AM MDT MON MAR 11 2013 NEZ020-054-WYZ101>119-121100- BANNER-KIMBALL-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 546 AM MDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME SNOW SHOWERS ARE EXPECTED TO DEVELOP OVER THE AREA LATER THIS AFTERNOON AND EVENING. SOME AMOUNTS AROUND AN INCH OR TWO ARE POSSIBLE BY LATE IN THE EVENING WHERE MORE INTENSE SNOW SHOWERS OCCUR. VISIBILITIES COULD LOWER TO LESS THAN A MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. LOCALLY STRONG WINDS WILL ALSO OCCUR TODAY PARTICULARLY IN WIND PRONE AREAS WITH SOME GUSTS NEAR 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019-021-055-095-096-121100- DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- 546 AM MDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Mar 11, 6:09 AM MDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 609 AM MDT MON MAR 11 2013 WYZ110-116-117-111500- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 609 AM MDT MON MAR 11 2013 ...GUSTY WINDS ALONG PORTIONS OF INTERSTATE 80 THIS MORNING.. WEST WINDS OF 30 TO 35 WITH GUSTS OF 45 TO 55 MPH WILL OCCUR ALONG THE INTERSTATE 80 CORRIDOR THIS MORNING. MOTORISTS TRAVELING IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED TO ENCOUNTER THESE STRONG AND GUSTY WINDS ALONG INTERSTATE 80 AROUND ARLINGTON AND BETWEEN CHEYENNE AND LARAMIE. WINDS WILL REMAIN BREEZY THROUGH THE AFTERNOON AND DECREASE SOME BY TONIGHT. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. HAHN
Special weather statement, Mar 11, 10:37 AM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT MON MAR 11 2013 WYZ116>118-111800- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1037 AM MDT MON MAR 11 2013 ...STRONG WINDS NEAR THE SUMMIT OF INTERSTATE 80 THIS MORNING... WATCH FOR NORTHWEST WINDS OF 30 TO 45 MPH WITH VERY LOCALIZED GUSTS UP TO 60 MPH THIS MORNING OVER THE SUMMIT OF INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...AS WELL AS OVER THE EASTERN FOOTHILLS OF WESTERN LARAMIE COUNTY TO THE WEST OF CHEYENNE ALONG INTERSTATE 80. IF YOU ARE DRIVING OVER THE SUMMIT OF INTERSTATE 80...OR OVER THE EASTERN FOOTHILLS OF THE LARAMIE RANGE OVER WESTERN LARAMIE COUNTY WEST OF CHEYENNE...WATCH FOR THE STRONG NORTHWEST WINDS AND SUDDEN GUSTS. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:43 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 5 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.